MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C0530-A
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using a ruby coil and a non-penumbra microcatheter.During the procedure, while advancing a ruby coil part way into the microcatheter, the physician experienced resistance.Subsequently, the physician retracted the ruby coil and attempted to advance the ruby coil into the bowl of saline; however, the same issue occurred.Therefore, the ruby coil was not used for the remainder of the procedure.The procedure was completed using another ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil revealed offset coil winds along the embolization coil.If the introducer sheath is not aligned properly within the hub of a parent microcatheter, the embolization coil may start to take shape within the hub.If this occurs, resistance may be experienced during advancement, and damage such as offset toil winds may occur.During functional testing, the ruby coil was advanced through its introducer sheath with initial resistance while advancing the coil out of the distal tip and then again while advancing the proximal end of the embolization coil out of the introducer sheath.The ruby coil was unable to advance through the hub of a demonstration lantern due to the offset coil winds on the distal tip.Further evaluation of the device revealed that the pusher assembly had bends.This damage was incidental to the complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11167212
Report Number3005168196-2021-00077
Device Sequence Number11652456
Product Code HCG
UDI-Device Identifier00814548012919
UDI-Public00814548012919
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C0530-A
Device Catalogue NumberRBY2C0530
Device Lot NumberF92407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer02/01/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Date Report Sent to FDA01/01/2005